• question-icon

    Can Synthroid dosage be increased to deal with elevated TSH levels?

default
Posted on Tue, 1 Aug 2017 in Thyroid Problem and Hormonal Problems
Question: Im a 69 years old woman with a TSH of 4.750 my T4 is 1.08, my dr wants to increase my Synthroid to .75 from .50. Had right thyroid removed 3 years ago. Should I increase to .75
doctor
Answered by Dr. Mirjeta Guni 24 minutes later
Brief Answer:
hypothyroidism treatment,;

Detailed Answer:
Hello and thank you for asking!
I caan understand yiyr concern.
The TSH level you reported is slightly elevated, rather to increase the dose or not the presence of symptoms and signs of hypothyroidism should be taken in consideration.
The XXXXXXX Thyroid Association (ATA) suggests raising the target serum TSH to 4-6 mIU/L in people age 70 to 80 years.
So i would recommend to slightly increase the dose ( 75 mcg twice a weak and 50 mcg 5 days a weak ) if you have symptoms of hypothyroidism (Fatigue, feeling sleepy, constipation, dry skin ect)
Hope the information will help.
Kind regards,
Dr.Mirjeta
Above answer was peer-reviewed by : Dr. Remy Koshy
doctor
Answered by
Dr.
Dr. Mirjeta Guni

Endocrinologist

Practicing since :2006

Answered : 2304 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Dry skin

doctor1 MD

About 5 weeks ago my husband came home and started scratching all over his body. Then about a week later I started to have the same problem. We...

doctor1 MD

I developed a rush on my penis Can you recommend a cream that would be affective for that?

doctor1 MD

hello doctor, which soap is best in the market to maintain rich skin tone and get a satisfactory refreshing feeling?

doctor1 MD

My pcp checked me for hernia last week then referred me to a surgeon. I had hernia surgery 2yrs ago, where the surgeon used mesh to repair the...

doctor1 MD

For the past 2 plus years I have had a flat red rash that starts on my neck and works it s way around the whole of my neck. It becomes hot, sore,...

Get personalised answers from verified doctor in minutes across 80+ specialties

188 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Mirjeta Guni
  • Q - What causes blurred vision, digestive issues and dizziness when...

  • Q - What causes weight gain and heat intolerance while on Synthroid,...

  • Q - Suggest treatment for weight gain when diagnosed with adrenal fatigue

  • Q - What causes hyperthyroidism?

  • Q - What are the side effects of long term intake of Aspirin?

  • Q - What do anxiety and palpitations and TSH level of 3.0 indicate?

  • Q - Suggest the ideal dosage for vitamin D supplement

  • Q - What causes increased weight gain with abdominal pain?

  • Q - Suggest treatment for insomnia and dizziness in a hypertensive person

  • Q - What are the possible effects of switching from Humalog to Novolog?

backtotop2